MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. MECHANICAL LITHOTRIPTOR

OLYMPUS MEDICAL SYSTEMS CORP. MECHANICAL LITHOTRIPTOR
Model Number BML-110A-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has not yet been received for evaluation by olympus.The cause of the reported event could not be determined at this time.However, if the device is returned at a later date or if additional significant information becomes available, this report will be updated accordingly.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the endoscopic scope and jag wire inserted for the intended procedure.The jag wire fed through olympus sheath and into the handle.The sheath connected to handle and screwed into place.The wire tightened in order to advance to upper gi (gastrointestinal).During the retrieval of the wire and scope from the stomach, the staff noticed the patient "hemorrhaging" from the mouth.This report is in reference to the lithotriptor used.1 of 2 related reports, the coil sheath device is referenced in reporter file no.(b)(4).
 
Additional Manufacturer Narrative
This is report is being supplemented to provide additional information based on the legal manufacturer¿s investigation.According to the legal manufacturer since the device lot number was not provided, the dhr for over the past year prior to the date occurrence was inspected.No abnormalities found in the dhr of the following items, which relate to the reported phenomenon.Content of the instruction manual was confirmed; however, it did not contain the description related to the reported event.The event description indicated that the staff noticed patient ¿hemorrhaging¿ from mouth during the retrieval of the wire and scope from the stomach.However, this product is designed to be used after the scope has been removed.Therefore, it is determined that the subject device did not affect the bleeding.Therefore, the exact cause of the reported event could not be identified.Although, the root cause of the reported event could not be determined, olympus will continue to monitor trends and take appropriate actions as necessary.

Brand Name
MECHANICAL LITHOTRIPTOR
Common Device Name
MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10603055
Report Number8010047-2020-06986
Device Sequence Number3054252
Product Code LQC
UDI-Device Identifier04953170033001
UDI-Public04953170033001
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBML-110A-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-403 COIL SHEATH LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Other;